Alert archive / Florida / Hurricane Local Statements in 2008
Hurricane Local Statement 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this hurricane local statement at Aug 19, 2008, 2:20 PM EDT for DeSoto County, Hardee County, Polk County, Florida. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2008, 2:20 PM EDT (18:20 UTC)
- Expired
- Aug 19, 2008, 11:40 PM EDT
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 65 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WTUS82 KTBW 191820 HLSTBW URGENT - IMMEDIATE BROADCAST REQUESTED TROPICAL STORM FAY LOCAL STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 220 PM EDT TUE AUG 19 2008 ...FAY NOT WEAKENING AS IT APPROACHES LAKE OKEECHOBEE... .AT 1 PM EDT...TROPICAL STORM FAY WAS LOCATED NEAR LATITUDE 26.8 DEGREES NORTH...81.2 DEGREES WEST OR ABOUT 25 MILES SOUTH OF BRIGHTON IN HIGHLANDS COUNTY...AND ABOUT 45 MILES EAST OF FORT MYERS. FAY IS MOVING TOWARD THE NORTH NORTHEAST NEAR 8 MPH. MAXIMUM SUSTAINED WINDS ARE NEAR 65 MPH WITH HIGHER GUSTS. THE ESTIMATED MINIMUM CENTRAL PRESSURE IS 986 MB...OR 29.12 INCHES. FLZ057-192200- /O.CON.KTBW.TI.W.0001.000000T0000Z-080820T0800Z/ HIGHLANDS- INCLUDING THE CITIES OF...SEBRING...AVON PARK 220 PM EDT TUE AUG 19 2008 ...TROPICAL STORM WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...NEW INFORMATION... TROPICAL STORM FAY IS A LITTLE STRONGER...WITH SUSTAINED WINDS NOW NEAR 65 MPH WITH HIGHER GUSTS. THE TORNADO WATCH FOR HIGHLANDS COUNTY HAS EXPIRED. ...WATCHES/WARNINGS... A TROPICAL STORM WIND WARNING REMAINS IN EFFECT FOR HIGHLANDS COUNTY. A FLOOD WATCH IS ALSO IN EFFECT THROUGH 8 PM TODAY. ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE LOCATED IN THE WARNED AREA SHOULD REMAIN INSIDE TODAY. STRONG GUSTY WINDS COMBINED WITH THE RAIN SOFTENED GROUND WILL LEAD TO DOWNED TREES AND POWER LINES. TREAT ANY DOWNED POWER LINES AS LIVE AND CALL LOCAL LAW ENFORCEMENT OR POWER COMPANIES TO REPORT THE HAZARD. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL NEWS MEDIA...FOR THE LATEST INFORMATION ON THIS EVOLVING SITUATION WITH TROPICAL STORM FAY. ...WINDS... MAXIMUM WINDS OF 35 TO 45 MPH WITH SOME HIGHER GUSTS ARE EXPECTED TO AFFECT THE WARNED AREA THROUGH THIS EVENING...MAINLY IN STRONGER RAIN BANDS AND NEAR THE CENTER OF THE STORM. ...PROBABILITY OF HURRICANE/TROPICAL STORM CONDITIONS... BASED ON THE CURRENT FORECAST TRACK THERE IS A 30 TO 80 PERCENT CHANCE OF TROPICAL STORM CONDITIONS...WINDS OF 39 TO 73 MPH... DEPENDING ON WHICH PART OF THE COUNTY YOU ARE IN. SOUTHEAST HIGHLANDS COUNTY IS THE MOST LIKELY AREA TO EXPERIENCE TROPICAL STORM CONDITIONS. ...INLAND FLOODING... TOTAL RAINFALL AMOUNTS OF 6 TO 10 INCHES ARE EXPECTED ACROSS THE AREA THROUGH TONIGHT AS FAY MOVES SLOWLY TO THE NORTH NORTHEAST. A FLOOD WATCH IS CURRENTLY IN EFFECT FOR THE AREA AND FLOOD WARNINGS AND ADVISORIES WILL BE ISSUED AS NEEDED. ...TORNADOES... THE PRIMARY AREA FOR TORNADO DEVELOPMENT IN TROPICAL SYSTEMS IS THE RIGHT FRONT QUADRANT OF THE STORM. SINCE FAY IS ABOUT TO MOVE SOUTHEAST OF HIGHLANDS COUNTY...THE TORNADO THREAT HAS LESSENED AND THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE. A FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM TODAY. ...NEXT UPDATE... THE NEXT STATEMENT WILL BE ISSUED AROUND 530 PM EDT. $$ FLZ052-056-061-062-065-192200- /O.NEW.KTBW.HU.S.0002.080819T1820Z-000000T0000Z/ POLK-HARDEE-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA... ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 220 PM EDT TUE AUG 19 2008 ...NEW INFORMATION... THE TORNADO WATCH IS NO LONGER IN EFFECT. ...WATCHES/WARNINGS... A FLOOD WATCH CONTINUES IN EFFECT THROUGH 8 PM THIS EVENING. ...PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH THE TROPICAL STORM WARNINGS HAVE BEEN DISCONTINUED... WINDS WILL CONTINUE TO GUST TO TROPICAL STORM FORCE IN RAIN BANDS UNTIL THE CENTER OF FAY MOVES AWAY FROM THE AREA. PEOPLE SHOULD USE CAUTION WHEN VENTURING OUTSIDE TO ASSESS DAMAGES TODAY. TREAT ANY DOWNED POWER LINES AS IF THEY WERE LIVE. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. REPORT ANY TREES OR TREE BRANCHES RESTING ON POWER LINES TO LOCAL LAW ENFORCEMENT OR POWER COMPANIES. ...WINDS... WIND GUSTS TO TROPICAL STORM FORCE WILL CONTINUE UNTIL THE RAIN BANDS ASSOCIATED WITH FAY MOVE OUT OF THE AREA. ...INLAND FLOODING... A FLOOD WATCH CONTINUES IN EFFECT THROUGH 8 PM THIS EVENING. RAINFALL TOTALS OF 3 TO 6 INCHES ARE EXPECTED IN POLK COUNTY WITH 4 TO 8 INCHES IN PARTS OF HARDEE...DE SOTO...CHARLOTTE AND LEE COUNTIES. ...TORNADOES... NOW THAT THE CENTER OF FAY HAS MOVED EAST OF THE AREA...THE TORNADO RISK HAS LESSENED AND THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE. ...NEXT UPDATE... THE NEXT STATEMENT WILL BE ISSUED AROUND 530 PM EDT. $$
3 follow-up statements
000 WTUS82 KTBW 192125 HLSTBW URGENT - IMMEDIATE BROADCAST REQUESTED TROPICAL STORM FAY LOCAL STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 525 PM EDT TUE AUG 19 2008 ...FAY MOVING INTO EAST CENTRAL FLORIDA... .AT 5 PM EDT...TROPICAL STORM FAY WAS LOCATED NEAR LATITUDE 27.3 DEGREES NORTH...81.0 DEGREES WEST OR ABOUT 35 MILES SOUTHEAST OF SEBRING IN HIGHLANDS COUNTY. FAY IS MOVING TOWARD THE NORTH NORTHEAST NEAR 8 MPH. MAXIMUM SUSTAINED WINDS ARE NEAR 65 MPH WITH HIGHER GUSTS. THE ESTIMATED MINIMUM CENTRAL PRESSURE IS 986 MB... OR 29.12 INCHES. FLZ057-200100- /O.CON.KTBW.TI.W.0001.000000T0000Z-080820T0800Z/ HIGHLANDS- INCLUDING THE CITIES OF...SEBRING...AVON PARK 525 PM EDT TUE AUG 19 2008 ...TROPICAL STORM WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...NEW INFORMATION... FLOOD WATCH HAS BEEN EXTENDED TO 4 AM WEDNESDAY MORNING. ...WATCHES/WARNINGS... A TROPICAL STORM WIND WARNING REMAINS IN EFFECT FOR HIGHLANDS COUNTY. A FLOOD WATCH IS NOW IN EFFECT THROUGH 4 AM WEDNESDAY MORNING. ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE LOCATED IN THE WARNED AREA SHOULD REMAIN INSIDE TONIGHT. STRONG GUSTY WINDS COMBINED WITH THE RAIN SOFTENED GROUND WILL LEAD TO DOWNED TREES AND POWER LINES. TREAT ANY DOWNED POWER LINES AS LIVE AND CALL LOCAL LAW ENFORCEMENT OR POWER COMPANIES TO REPORT THE HAZARD. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL NEWS MEDIA...FOR THE LATEST INFORMATION ON TROPICAL STORM FAY. ...WINDS... MAXIMUM WINDS OF 30 TO 40 MPH WITH SOME HIGHER GUSTS ARE EXPECTED TO AFFECT THE WARNED AREA THROUGH THIS EVENING...MAINLY IN STRONGER RAIN BANDS AND NEAR THE CENTER OF THE STORM. ...PROBABILITY OF HURRICANE/TROPICAL STORM CONDITIONS... BASED ON THE CURRENT FORECAST TRACK THERE CONTINUES TO BE A 30 TO 80 PERCENT CHANCE OF TROPICAL STORM CONDITIONS...WINDS OF 39 TO 73 MPH... DEPENDING ON WHICH PART OF THE COUNTY YOU ARE IN. EASTERN HIGHLANDS COUNTY IS THE MOST LIKELY AREA TO EXPERIENCE TROPICAL STORM CONDITIONS. ...INLAND FLOODING... TOTAL RAINFALL AMOUNTS OF 5 TO 10 INCHES ARE EXPECTED ACROSS THE AREA THROUGH TONIGHT AS FAY MOVES SLOWLY TO THE NORTH NORTHEAST. A FLOOD WATCH REMAINS IN EFFECT FOR HIGHLANDS COUNTY AND FLOOD WARNINGS AND ADVISORIES WILL BE ISSUED AS NEEDED. ...TORNADOES... NOW THAT THE CENTER OF FAY HAS MOVED EAST OF THE AREA...THE TORNADO RISK HAS LESSENED AND THE TORNADO WATCH IS NO LONGER IN EFFECT. ...NEXT UPDATE... THE NEXT STATEMENT WILL BE ISSUED AROUND 830 PM EDT. $$ FLZ052-056-061-062-065-200100- /O.CON.KTBW.HU.S.0002.000000T0000Z-000000T0000Z/ POLK-HARDEE-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA... ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 525 PM EDT TUE AUG 19 2008 ...NEW INFORMATION... FLOOD WATCH CANCELLED FOR LEE AND CHARLOTTE COUNTIES. FLOOD WATCH EXTENDED UNTIL 4 AM WEDNESDAY MORNING FOR POLK... HARDEE AND DE SOTO COUNTIES. ...WATCHES/WARNINGS... A FLOOD WATCH REMAINS IN EFFECT THROUGH 4 AM WEDNESDAY MORNING FOR POLK...HARDEE AND DE SOTO COUNTIES. ...PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH THE TROPICAL STORM WARNINGS HAVE BEEN DISCONTINUED... WINDS WILL CONTINUE TO GUST TO TROPICAL STORM FORCE IN RAIN BANDS UNTIL THE CENTER OF FAY MOVES AWAY FROM THE AREA LATER TONIGHT. PEOPLE SHOULD USE CAUTION WHEN VENTURING OUTSIDE TO ASSESS DAMAGES TONIGHT. TREAT ANY DOWNED POWER LINES AS IF THEY WERE LIVE. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. REPORT ANY TREES OR TREE BRANCHES RESTING ON POWER LINES TO LOCAL LAW ENFORCEMENT OR POWER COMPANIES. ...WINDS... WIND GUSTS TO TROPICAL STORM FORCE WILL CONTINUE UNTIL THE RAIN BANDS ASSOCIATED WITH FAY MOVE OUT OF THE AREA LATER TONIGHT. ...INLAND FLOODING... A FLOOD WATCH CONTINUES IN EFFECT THROUGH 4 AM WEDNESDAY MORNING FOR POLK...HARDEE AND DE SOTO COUNTIES. RAINFALL TOTALS OF 3 TO 7 INCHES ARE EXPECTED ACROSS EASTERN AND CENTRAL PORTIONS OF POLK COUNTY...AS WELL AS EASTERN PORTIONS OF HARDEE AND DE SOTO COUNTIES. ...TORNADOES... NOW THAT THE CENTER OF FAY HAS MOVED EAST OF THE AREA...THE TORNADO RISK HAS LESSENED AND THE TORNADO WATCH IS NO LONGER IN EFFECT. ...NEXT UPDATE... THE NEXT STATEMENT WILL BE ISSUED AROUND 830 PM EDT. $$ PRC
000 WTUS82 KTBW 200059 HLSTBW URGENT - IMMEDIATE BROADCAST REQUESTED TROPICAL STORM FAY LOCAL STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 859 PM EDT TUE AUG 19 2008 ...FAY SLOWING DOWN AND WEAKENING OVER EAST CENTRAL FLORIDA... .AT 9 PM EDT...TROPICAL STORM FAY WAS LOCATED NEAR LATITUDE 27.5 DEGREES NORTH...80.9 DEGREES WEST OR ABOUT 40 MILES EAST OF SEBRING IN HIGHLANDS COUNTY. FAY HAS MOVED LITTLE OVER THE LAST FEW HOURS...BUT A MOTION TOWARD THE NORTH NORTHEAST AT 6 MPH IS EXPECTED OVERNIGHT. MAXIMUM SUSTAINED WINDS ARE NEAR 60 MPH WITH HIGHER GUSTS. THE ESTIMATED MINIMUM CENTRAL PRESSURE IS 988 MB... OR 29.18 INCHES. FLZ062-065-200200- /O.CAN.KTBW.HU.S.0002.000000T0000Z-000000T0000Z/ CHARLOTTE-LEE- INCLUDING THE CITIES OF...PORT CHARLOTTE...PUNTA GORDA... CAPE CORAL...FORT MYERS 859 PM EDT TUE AUG 19 2008 ...NEW INFORMATION... ALL WATCHES AND WARNINGS FOR LEE AND CHARLOTTE COUNTIES HAVE BEEN CANCELLED. ...WATCHES/WARNINGS... NONE. ...PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH THE TROPICAL STORM WARNINGS HAVE BEEN DISCONTINUED... WINDS WILL CONTINUE TO GUST TO TROPICAL STORM FORCE IN RAIN BANDS UNTIL THE CENTER OF FAY MOVES AWAY FROM THE AREA LATER TONIGHT. PEOPLE SHOULD USE CAUTION WHEN VENTURING OUTSIDE TO ASSESS DAMAGES TONIGHT. TREAT ANY DOWNED POWER LINES AS IF THEY WERE LIVE. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. REPORT ANY TREES OR TREE BRANCHES RESTING ON POWER LINES TO LOCAL LAW ENFORCEMENT OR POWER COMPANIES. ...WINDS... WINDS WILL CONTINUE TO DIMINISH AS TROPICAL STORM FAY MOVES AWAY FROM THE AREA OVERNIGHT. ...INLAND FLOODING... SOME RAIN WILL CONTINUE TO SPREAD SOUTH INTO EASTERN LEE AND CHARLOTTE COUNTIES FOR THE NEXT HOURS PRODUCING LESS THAN AN INCH OF ADDITIONAL RAINFALL. ...TORNADOES... NOW THAT THE CENTER OF FAY HAS MOVED AWAY FROM THE AREA...THE TORNADO RISK NO LONGER EXISTS. ...NEXT UPDATE... THE NEXT STATEMENT WILL BE ISSUED AROUND 1130 PM EDT. $$ FLZ057-200400- /O.CON.KTBW.TI.W.0001.000000T0000Z-080820T0800Z/ HIGHLANDS- INCLUDING THE CITIES OF...SEBRING...AVON PARK 859 PM EDT TUE AUG 19 2008 ...TROPICAL STORM WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...NEW INFORMATION... NO NEW INFORMATION ...WATCHES/WARNINGS... A TROPICAL STORM WIND WARNING REMAINS IN EFFECT FOR HIGHLANDS COUNTY. A FLOOD WATCH IS ALSO IN EFFECT THROUGH 4 AM WEDNESDAY MORNING. ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE LOCATED IN THE WARNED AREA SHOULD REMAIN INSIDE TONIGHT. STRONG GUSTY WINDS COMBINED WITH THE RAIN SOFTENED GROUND WILL LEAD TO DOWNED TREES AND POWER LINES. TREAT ANY DOWNED POWER LINES AS LIVE AND CALL LOCAL LAW ENFORCEMENT OR POWER COMPANIES TO REPORT THE HAZARD. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL NEWS MEDIA...FOR THE LATEST INFORMATION ON TROPICAL STORM FAY. ...WINDS... MAXIMUM WINDS OF 30 TO 40 MPH WITH SOME HIGHER GUSTS ARE EXPECTED TO AFFECT THE WARNED AREA THROUGH THIS EVENING...MAINLY IN STRONGER RAIN BANDS AND NEAR THE CENTER OF THE STORM. ...PROBABILITY OF HURRICANE/TROPICAL STORM CONDITIONS... BASED ON THE CURRENT FORECAST TRACK THERE CONTINUES TO BE A 30 TO 80 PERCENT CHANCE OF TROPICAL STORM CONDITIONS...WINDS OF 39 TO 73 MPH... DEPENDING ON WHICH PART OF THE COUNTY YOU ARE IN. EASTERN HIGHLANDS COUNTY IS THE MOST LIKELY AREA TO EXPERIENCE TROPICAL STORM CONDITIONS. ...INLAND FLOODING... TOTAL RAINFALL AMOUNTS OF 5 TO 10 INCHES ARE EXPECTED ACROSS THE AREA THROUGH TONIGHT AS FAY MOVES SLOWLY TO THE NORTH NORTHEAST. A FLOOD WATCH REMAINS IN EFFECT FOR HIGHLANDS COUNTY AND FLOOD WARNINGS AND ADVISORIES WILL BE ISSUED AS NEEDED. ...TORNADOES... NOW THAT THE CENTER OF FAY HAS MOVED EAST OF THE AREA...THE TORNADO THREAT HAS LESSENED AND NO LONGER POSES A RISK. ...NEXT UPDATE... THE NEXT STATEMENT WILL BE ISSUED AROUND 1130 PM EDT. $$ FLZ052-056-061-200400- /O.CON.KTBW.HU.S.0002.000000T0000Z-000000T0000Z/ POLK-HARDEE-DE SOTO- INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA... ARCADIA 859 PM EDT TUE AUG 19 2008 ...NEW INFORMATION... NO NEW INFORMATION. ...WATCHES/WARNINGS... A FLOOD WATCH REMAINS IN EFFECT THROUGH 4 AM WEDNESDAY MORNING FOR POLK...HARDEE AND DE SOTO COUNTIES. ...PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH THE TROPICAL STORM WARNINGS HAVE BEEN DISCONTINUED... WINDS WILL CONTINUE TO GUST TO TROPICAL STORM FORCE IN RAIN BANDS UNTIL THE CENTER OF FAY MOVES AWAY FROM THE AREA LATER TONIGHT. PEOPLE SHOULD USE CAUTION WHEN VENTURING OUTSIDE TO ASSESS DAMAGES TONIGHT. TREAT ANY DOWNED POWER LINES AS IF THEY WERE LIVE. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. REPORT ANY TREES OR TREE BRANCHES RESTING ON POWER LINES TO LOCAL LAW ENFORCEMENT OR POWER COMPANIES. ...WINDS... WIND GUSTS TO TROPICAL STORM FORCE WILL CONTINUE UNTIL THE RAIN BANDS ASSOCIATED WITH FAY MOVE OUT OF THE AREA LATER TONIGHT. ...INLAND FLOODING... A FLOOD WATCH CONTINUES IN EFFECT THROUGH 4 AM WEDNESDAY MORNING FOR POLK...HARDEE AND DE SOTO COUNTIES. RAINFALL TOTALS OF 3 TO 7 INCHES ARE EXPECTED ACROSS EASTERN AND CENTRAL PORTIONS OF POLK COUNTY...AS WELL AS EASTERN PORTIONS OF HARDEE AND DE SOTO COUNTIES. ...TORNADOES... NOW THAT THE CENTER OF FAY HAS MOVED EAST OF THE AREA...THE TORNADO THREAT HAS LESSENED AND NO LONGER POSES A RISK. ...NEXT UPDATE... THE NEXT STATEMENT WILL BE ISSUED AROUND 1130 PM EDT. $$ PRC
000 WTUS82 KTBW 200340 HLSTBW URGENT - IMMEDIATE BROADCAST REQUESTED TROPICAL STORM FAY LOCAL STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1140 PM EDT TUE AUG 19 2008 ...FAY MOVING ACROSS EAST CENTRAL FLORIDA TOWARD THE ATLANTIC... .AT 11 PM EDT...TROPICAL STORM FAY WAS LOCATED NEAR LATITUDE 27.7 DEGREES NORTH...80.7 DEGREES WEST OR ABOUT 30 MILES SOUTH SOUTHWEST OF MELBOURNE FLORIDA. FAY IS EXPECTED TO MOVE TOWARD THE NORTH-NORTHEAST NEAR 5 MPH OVERNIGHT. MAXIMUM SUSTAINED WINDS ARE NEAR 50 MPH WITH HIGHER GUSTS. THE ESTIMATED MINIMUM CENTRAL PRESSURE IS 990 MB...29.23 INCHES. FLZ057-200445- /O.CAN.KTBW.TI.W.0001.000000T0000Z-080820T0800Z/ HIGHLANDS- INCLUDING THE CITIES OF...SEBRING...AVON PARK 1140 PM EDT TUE AUG 19 2008 ...TROPICAL STORM WIND WARNING IS CANCELLED... ...NEW INFORMATION... THE RISK FOR TROPICAL STORM WINDS ACROSS HIGHLANDS COUNTY HAS ENDED...THUS THE TROPICAL STORM WIND WARNING IS CANCELED. ...WATCHES/WARNINGS... A FLOOD WATCH REMAINS IN EFFECT THROUGH 4 AM WEDNESDAY MORNING. ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE SHOULD USE CAUTION WHEN VENTURING OUTSIDE TO ASSESS DAMAGES TONIGHT. TREAT ANY DOWNED POWER LINES AS IF THEY WERE LIVE. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. REPORT ANY TREES OR TREE BRANCHES RESTING ON POWER LINES TO LOCAL LAW ENFORCEMENT OR POWER COMPANIES. RESIDENTS...PARTICULARLY THOSE IN FLOOD PRONE AREAS...AS WELL AS THOSE LIVING NEAR SMALL STREAMS...CREEKS...AND RIVERS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED. ...WINDS... ALTHOUGH THE TROPICAL STORM WIND WARNING HAS BEEN DISCONTINUED... WINDS WILL CONTINUE TO GUST AS HIGH AS 30 MPH OVERNIGHT...THEN GRADUALLY DECREASE DURING THE DAY WEDNESDAY. ...INLAND FLOODING... TOTAL RAINFALL SO FAR FOR THE EVENT HAS RANGED BETWEEN 3 AND 7 INCHES ACROSS HIGHLANDS COUNTY. ANOTHER INCH OF RAIN IS POSSIBLE OVERNIGHT...MAINLY ACROSS THE NORTHEAST PORTION OF THE COUNTY. A FLOOD WATCH REMAINS IN EFFECT OVERNIGHT THROUGH 4 AM AND FLOOD WARNINGS AND ADVISORIES WILL BE ISSUED AS NEEDED. ...TORNADOES... NOW THAT THE CENTER OF FAY HAS MOVED NORTHEAST OF THE AREA...THE TORNADO THREAT HAS LESSENED AND NO LONGER POSES A RISK. ...NEXT UPDATE... THIS IS THE FINAL HLS ISSUANCE FOR FAY. $$ FLZ052-056-061-200445- /O.CAN.KTBW.HU.S.0002.000000T0000Z-000000T0000Z/ POLK-HARDEE-DE SOTO- INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA... ARCADIA 1140 PM EDT TUE AUG 19 2008 ...NEW INFORMATION... WINDS WILL GRADUALLY DIMINISH OVERNIGHT AND WEDNESDAY AS FAY MOVES NORTHEAST AND OFF THE EAST COAST. ...WATCHES/WARNINGS... A FLOOD WATCH REMAINS IN EFFECT THROUGH 4 AM WEDNESDAY MORNING FOR POLK...HARDEE AND DE SOTO COUNTIES. ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE SHOULD USE CAUTION WHEN VENTURING OUTSIDE TO ASSESS DAMAGES TONIGHT. TREAT ANY DOWNED POWER LINES AS IF THEY WERE LIVE. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. REPORT ANY TREES OR TREE BRANCHES RESTING ON POWER LINES TO LOCAL LAW ENFORCEMENT OR POWER COMPANIES. RESIDENTS...PARTICULARLY THOSE IN FLOOD PRONE AREAS...AS WELL AS THOSE LIVING NEAR SMALL STREAMS...CREEKS...AND RIVERS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED. ...WINDS... WINDS WILL CONTINUE TO GUST AS HIGH AS 30 MPH OVERNIGHT...THEN GRADUALLY DECREASE DURING THE DAY WEDNESDAY. ...INLAND FLOODING... SO FAR THROUGH THE EVENT...RAINFALL AMOUNTS HAVE RANGED FROM AROUND 2 INCHES ACROSS THE WESTERN PORTION OF THE COUNTIES...TO UP TO 6 INCHES ACROSS THE EASTERN PORTION OF THE COUNTIES. ANOTHER HALF INCH OF RAIN IS POSSIBLE OVERNIGHT. A FLOOD WATCH REMAINS IN EFFECT OVERNIGHT THROUGH 4 AM FOR POLK...HARDEE AND DE SOTO COUNTIES...AND FLOOD WARNINGS AND ADVISORIES WILL BE ISSUED AS NEEDED. ...TORNADOES... NOW THAT THE CENTER OF FAY HAS MOVED NORTHEAST OF THE AREA...THE TORNADO THREAT HAS LESSENED AND NO LONGER POSES A RISK. ...NEXT UPDATE... THIS IS THE FINAL HLS ISSUANCE FOR FAY. $$
What forecasters said that day
The local office's own words before this hurricane local statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this hurricane local statement went out at Aug 19, 2:03 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 19, 2:03 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
203 PM EDT TUE AUG 19 2008
...TROPICAL STORM FAY BRINGING HEAVY RAINFALL TO CENTRAL FLORIDA...
.SHORT TERM (TONIGHT-THURSDAY)...THE MAIN THREAT ASSOCIATED WITH
TROPICAL STORM FAY IS QUICKLY TRANSITIONING FROM WIND TO HEAVY
RAINFALL AND FLOODING POTENTIAL. BANDS OF MODERATE TO HEAVY
RAINFALL CONTINUE TO ROTATE AROUND THE CENTER OF FAY...WITH THE
CENTER LOCATED JUST WEST OF LAKE OKEECHOBEE. RADAR AND SATELLITE
TRENDS INDICATE FAY IS TRACKING TO THE NORTH/NORTHEAST AROUND 8
MPH. WINDS HAVE BEGUN TO DROP ACROSS MUCH OF SOUTHWEST FLORIDA AS
THE CENTER OF FAY MOVES OFF TO THE NORTHEAST...WHILE WIND GUSTS UP
TO 40 MPH PERSIST OVER PORTIONS OF HIGHLANDS COUNTY. THE STRONGEST
WINDS WILL CONTINUE TO BE STRONGEST UNDER THE RAIN BANDS...AND
WILL MOST MOST LIKELY AFFECT PORTIONS OF HIGHLANDS AND POLK
COUNTY. HAVE TRIMMED BACK THE AREAL COVERAGE OF THE INLAND
TROPICAL STORM WARNING TO FOCUS ON THE CENTRAL LOCATION OF
FAY...ONLY INCLUDING HIGHLANDS COUNTY FOR NOW. WILL KEEP THE FLOOD
WATCH GOING THROUGH 8 PM...WITH AN EXTENSION IN TIME VERY POSSIBLE
IF FAY CONTINUES TO MOVE AT ITS CURRENT SLOW PACE.
SHORT-TERM MODELS CONTINUE TO AGREE INITIALLY THAT FAY WILL TRACK
NORTHEASTWARD AND EXIT FLORIDA INTO THE ATLANTIC BY LATE
WEDNESDAY. THE HEAVIEST RAINFALL WILL NAVIGATE EASTWARD ALONG WITH
THE CIRCULATION...WITH SCATTERED DAYTIME SHOWERS AND THUNDERSTORMS
FILLING IN BEHIND. BEGINNING THURSDAY AFTERNOON FAY IS EXPECTED TO
TRACK WESTWARD BACK TOWARD FLORIDA. A TREMENDOUS AMOUNT OF
UNCERTAINTY EXISTS ON WHERE THIS WESTERLY MOVEMENT WILL TAKE FAY.
RESIDENTS AND VISITORS OF CENTRAL AND SOUTHWEST FLORIDA SHOULD
CONTINUE TO MONITOR THIS STORM CLOSELY.
.LONG TERM (THURSDAY NIGHT - TUESDAY)... SIMILAR TO YESTERDAY A HIGH
DEGREE OF UNCERTAINTY STILL EXISTS WITH RESPECT TO THE FUTURE MOVEMENT
AND OVERALL STRENGTH AND IMPACTS FAY WILL HAVE ON THE FORECAST AREA
DURING THE LONG TERM PERIOD. WITH MODELS OFFERING VARYING SOLUTIONS
CONFIDENCE REMAINS RATHER LOW AT THIS TIME...BUT PRESENCE OF FAY COMBINED
WITH AMPLE MOISTURE (PWS 2) SHOULD KEEP RAIN CHANCES ABOVE NORMAL
FOR THE FORECAST AREA (POPS 50%) THROUGH THE PERIOD. TEMPERATURES WILL
REMAIN NEAR NORMAL THROUGH THE PERIOD WITH DAYTIME HIGHS IN THE UPPER
80S AND OVERNIGHT LOWS IN THE 70S.
&&
.AVIATION...MVFR/IFR CEILINGS/VISIBILITIES FROM RAIN/SQUALLS ALONG
WITH WIND GUSTS UP TO 30 KNOTS WILL CONTINUE TO IMPACT FORT MYERS
AND REGIONAL SOUTHWEST TERMINALS THROUGH THE AFTERNOON AND EARLY
EVENING HOURS. FROM SARASOTA NORTH TO TAMPA AND SAINT PETERSBURG
PRESENT VFR CONDITIONS WILL GIVE WAY TO BRIEF PERIODS OF MVFR
CEILINGS AND VISIBILITIES AS RAIN BANDS FROM FAY MOVE INTO THE
REGION. OVERNIGHT PERIODS OF MVFR CONDITIONS WILL BE POSSIBLE AS
ADDITIONAL AREAS OF RAIN MOVE ACROSS THE REGION. OUTSIDE OF THE
RAIN AREAS VFR CONDITIONS SHOULD PREVAIL.
&&
.MARINE...NORTHERLY WINDS AROUND 20 KNOTS WITH GUSTS TO NEAR 30
KNOTS WILL AFFECT THE COASTAL WATERS THROUGH THIS EVENING ON THE
WESTERN PERIPHERY OF TROPICAL STORM FAY. SEAS ARE EXPECTED TO
BUILD TO 4 TO 6 FEET FROM ENGLEWOOD NORTHWARD AND NEAR 4 FEET
BETWEEN ENGLEWOOD AND BONITA BEACH. A SMALL CRAFT ADVISORY IS IN
EFFECT THROUGH 10 PM EDT THIS EVENING FOR ALL COASTAL WATERS.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS ARE ANTICIPATED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 87 77 90 / 50 60 40 50
FMY 76 88 76 90 / 50 60 40 50
GIF 75 89 75 90 / 60 70 60 60
SRQ 76 87 77 90 / 50 60 40 50
BKV 74 88 73 90 / 50 60 40 50
SPG 79 86 80 90 / 50 60 40 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CHARLOTTE-DE SOTO-
HARDEE-HIGHLANDS-LEE-POLK.
TROPICAL STORM WIND WARNING UNTIL 4 AM EDT WEDNESDAY FOR
HIGHLANDS.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING
FOR ALL COASTAL WATERS.&&
SHORT TERM/MARINE/FIRE WEATHER...CANTIN
LONG TERM/AVIATION...JMHazardous weather outlook, Aug 19, 8:57 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 857 AM EDT TUE AUG 19 2008 FLZ039-042-043-048>052-055>057-060>062-065-200100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 857 AM EDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...TROPICAL IMPACT... TROPICAL STORMS FAY IS MOVING OVER THE SOUTH FLORIDA PENINSULA THIS MORNING AND WILL CONTINUE TO TRACK NORTH...PUSHING BANDS OF HEAVY RAIN AND STRONG GUSTY WINDS OVER THE AREA. FAY WILL ALSO BRING THE THREAT OF TORNADOES EARLY INTO THIS AFTERNOON FOR THE CENTRAL INTERIOR AND FAR SOUTHERN COUNTIES. HEAVIER RAINFALL NEAR THE TRACK OF FAY MAY LEAD TO FLOODING IN THE INTERIOR AND FAR SOUTHERN COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...TROPICAL IMPACT IMPACT... TROPICAL STORM FAY IS EXPECT TO SLOWLY MOVE NORTHWARD OVER NORTHERN FLORIDA WEDNESDAY...PRODUCING BANDS OF SHOWERS AND GUSTY WINDS ACROSS PART OF WESTERN CENTRAL AND SOUTHWEST FLORIDA THROUGH THE DAY AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. DAVIS
In the hours before
Local storm report, Aug 19, 1:14 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
114 PM EDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM TROPICAL STORM 7 NW BONITA SPRINGS 26.40N 81.88W
08/19/2008 LEE FL C-MAN STATION
34 KNOT WIND GUST AT BIG CARLOS PASS BRIDGE
0408 AM TROPICAL STORM SOUTHWEST INTERNATIONAL 26.54N 81.76W
08/19/2008 LEE FL ASOS
SOUTHWEST INTERNATIONAL AIRPORT ASOS NEAR FORT MYERS
REPORTED A WIND GUST OF 39 MPH.
0606 AM TROPICAL STORM 7 NW BONITA SPRINGS 26.40N 81.88W
08/19/2008 LEE FL C-MAN STATION
BIG CARLOS PASS BRIDGE 34 KNOT SUSTAINED WIND WITH GUST
TO 41 KNOTS.
0618 AM TROPICAL STORM 7 NW BONITA SPRINGS 26.40N 81.88W
08/19/2008 LEE FL C-MAN STATION
47 KNOT WIND GUST AT BIG CARLOS PASS BRIDGE.
0856 AM TROPICAL STORM 4 SSW FORT MYERS 26.58N 81.87W
08/19/2008 LEE FL ASOS
34 KNOT SUSTAINED WIND AT FORT MYERS PAGE FIELD /KFMY/.
&&
JILLSONThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:46 AM EDT | Small Craft Advisory | TBW | 22 hr | |
| Aug 19, 9:01 AM EDT | Areal Flood Advisory | TBW | Lee | 4 hr |
| Aug 19, 1:02 PM EDT | Areal Flood Advisory | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee, Polk and 1 more | 4 hr |
| Aug 19, 2:14 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 31 min |
Nearby
Hurricane Local Statements in Florida, 2008Every hurricane local statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.